Birth Control - Will azithromycin affect birthcontrol?

Answers (2)

13 Jul 2011

Although most antibiotics probably do not affect hormonal birth control such as pills, patch, or ring, some antibiotics may decrease their effectiveness. This could cause pregnancy. Examples include rifamycins such as rifampin or rifabutin. Please ask your doctor/pharmacist if you should use additional reliable birth control methods while using azithromycin.

Take care, be well & safe, please.

Votes: +1

14 Jul 2011

Azithromycin may reduce the effectiveness of hormonal birth control tablets although the risk is small. To be safe it is recommended that another method of birth control (eg condoms) be used for the time you are taking the antibiotics and then for another 7 days. Check with your doctor if you are unsure.
For more information on the drug interaction see:
http://www.drugs.com/interactions-check.php?drug_list=300-0,1044-1592

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

What birth control pills are recommended to decrease my cycle without causing my skin to break out?

I spot most of the month and the acne is horrible for me. Is this normal for all birthcontrol pills or just a side affect for Natazia? I need ...

1 answer 8 Nov 2010

Why is this happenening?(implanon birthcontrol)?

ok i have been on the imlanon birth control for about 6 monts and right off the back my periods stopped cramps stopped and everything.i was in love ...

1 answer 31 Jul 2011

Amitriptyline - does this medication effect birth control bill effectiveness?

The last medication I was on was topamax but I had to stop taking it due to so many side effects I was having throughout the day, and it was making ...

2 answers 19 Dec 2011

I'm on the birthcontrol pill & had unprotected sex , what should I do?:$?

I've been on the birth control for 24 days now, I had unprotected sex and he ejaculated in me. I don't rly have the money for the morning ...

2 answers 16 Dec 2012